Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 26, 2021Marinette County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 26, 2021, 11:39 PM CDT for Marinette County, Wisconsin. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 11:39 PM CDT (04:39 UTC)
Expired
Jul 27, 2021, 12:15 AM CDT
In force
36 min
Issued by
NWS Green Bay, WI

County Marinette County, WI

The radar

The Marquette radar (KMQT), 102 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
591 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2073 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WWUS83 KGRB 270439
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1139 PM CDT Mon Jul 26 2021
 
WIZ013-270515-
Northern Marinette County WI-
1139 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARINETTE COUNTY UNTIL
1215 AM CDT...

At 1139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Iron Mountain to near Homestead to 6 miles
southwest of Goodman. Movement was southeast at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Pembine, Goodman, Niagara, Dunbar, Amberg, Beecher, Miscauno Island
and Kremlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4577 8799 4576 8796 4575 8787 4573 8786
      4568 8778 4567 8782 4565 8783 4561 8778
      4556 8779 4556 8783 4554 8781 4549 8780
      4543 8786 4556 8843 4572 8843 4571 8806
      4578 8806 4579 8800
TIME...MOT...LOC 0439Z 301DEG 37KT 4583 8808 4570 8818 4555 8841 

$$

Bersch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 26, 8:13 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 26, 8:13 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
813 PM CDT Mon Jul 26 2021

Updated aviation portion for 06Z TAF issuance

.SYNOPSIS...
Issued at 244 PM CDT Mon Jul 26 2021

Very warm and humid with a few rounds of thunderstorms through
mid-week, then turning cooler and drier for the rest of the work
week and into next weekend.

A strong band of westerlies across the northern CONUS and
southern Canada will gradually but substantially amplify during
the period. A longwave ridge position will be in the west, with a
trough in the east. By the weekend, a full-latitude ridge will
extend along the U.S. and Canadian Rockies, with a deep trough
over eastern Canada and the northeast quarter of the CONUS.

The pattern favors very warm temperatures and humid conditions for
a couple more days, with a significant trend toward cooler and
drier conditions thereafter. The precipitation forecast will be
subject to the typical uncertainty related to convective
precipitation during the summer. But the best guess is for AOA
amounts.
&&

.SHORT TERM...Tonight and Tuesday
Issued at 244 PM CDT Mon Jul 26 2021

The latest RAP analysis and satellite/radar imagery show low
pressure over western South Dakota and an associated warm front
stretching east into southern Minnesota. Further north, a
secondary warm front is draped from North Dakota to the
U.P.-Wisconsin border early this afternoon. Most thunderstorm
activity has occurred across South Dakota and southwest Minnesota
so far today. However, dewpoints have been climbing across
northern Wisconsin and northern Minnesota where mixed layer
instability ranges from 600 j/kg over northeast WI to over 1000
j/kg north of Brainard. Some inhibition remains, however, upwards
of 50 j/kg that has limited cu formation over parts of northern
WI. Starting to see pockets of agitated cu from Wood/Portage to
Forest where isolated showers and storms have formed.

Because dewpoints are remaining elevated (not mixing out at some
sites), not out of the question that a few storms could develop
mid to late afternoon north and west of the Fox Valley.
Convergence isn't particularly impressive near the U.P. border,
but instability and shear will likely be sufficient to develop
strong storms if they initiate. Otherwise, eyes will be watching
trends over northern Minnesota late this afternoon for convective
initiation.

Tonight...Clusters of severe thunderstorms remain expected to
develop over northern Minnesota early this evening. The latest
model guidance indicates a slower arrival time (10pm-12am) as
they move along the warm front (instability gradient) into north-
central WI. Relatively high uncertainty in the details could cause
the arrival time to shift a couple hours either direction. Most
unstable capes of 1500-2000 j/kg and deep layer shear of 35-45 kts
will likely be able to sustain a damaging wind and large hail
threat as storms enter north- central WI. However, instability
should rapidly diminish overnight which should result in a
transition to mainly a damaging wind and heavy rain threat as
storms move southeast. It's not clear if storms will have enough
instability to work with to propagate into central WI and the Fox
Valley overnight. Fortunately, forward propagation should be
sufficient to negate a high end heavy rainfall threat, but
rainfall rates should be sufficient for at least a low end threat.
Lows ranging from the lower to upper 60s.

Tuesday...Many of the forecast details depend upon how
thunderstorms evolve tonight, where the front and any outflow
boundaries stall out. But generally, guidance points toward the
front stalling from central to northeast WI. The airmass will
remain quite unstable ahead of the front (1000-2000 j/kg of cape),
but convergence (and forcing in general) doesn't look as robust
as tonight. Models are generally dry for tomorrow afternoon, but
given the uncertainty and forecast instability, didn't stray far from
the previous forecast. Highs ranging from near 80 over northern WI
to the upper 80s by Wautoma and Wisconsin Rapids.

.LONG TERM...Tuesday Night Through Monday
Issued at 244 PM CDT Mon Jul 26 2021

The overall forecast scenario has held consistent for the past
couple days, and did so again today. Low-end PoPs are warranted
for Tuesday evening due to the presence of a weak boundary in the
area. A lack of large scale forcing suggests any activity will be
isolated. But it could still be strong given the warm/humid
conditions and deep layer shear.

The most significant round of convection is likely to occur
Wednesday afternoon into Wednesday night when mid-level shortwave
crosses the area along with a seasonably strong cold front. SPC
outlooked the southwest half of the forecast area with a slight
risk for severe weather on the early morning day 3 outlook. An
upgrade may be necessary depending once smaller scale details of
the situation become more apparent. PWATs rising to AOA 2 inches
also support a risk of torrential rainfall and possibly flooding.

The very humid air mass across the area will raise the risk of
heat-related issues, especially across central into east-central
Wisconsin Wednesday afternoon/evening.

Much quieter weather is anticipated for the remainder of the
period. Scattered showers and storms will be possible Saturday as
another cold front drops in from the north.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 813 PM CDT Mon Jul 26 2021

VFR flying conditions will persist through much of this evening
as high pressure slowly drifts to the east. A thunderstorm complex
developing over northwest Wisconsin is expected shift into
northern Wisconsin later this evening and into the overnight
hours. Gusty winds and torrential rainfall are possible with
these storms. The strongest storms will likely impact the RHI TAF
site mid to late evening, then impact the AUW/CWA TAF sites around
or shortly after midnight. Cigs may drop down into the IFR
category with any of these storms. Farther south, the storms may
weaken before reaching the GRB/ATW/OSH/MTW TAF sites late tonight;
however, a wind shift will likely occur along with brief gusty
winds. A brief period of LLWS may also develop ahead of the
convection tonight. Improving conditions can be expected at each
TAF site Tuesday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....MPC
LONG TERM......Skowronski
AVIATION.......Kurimski
Hazardous weather outlook, Jul 26, 2:40 PM CDT, 8 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
240 PM CDT Mon Jul 26 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
240 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

A round of thunderstorms is likely tonight. Some of the storms
north and west of the Fox Valley could be severe and produce
damaging winds and large hail. There is a marginal to slight risk
of severe thunderstorms. Torrential rainfall and flooding are also
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Isolated thunderstorms are possible Tuesday afternoon into Tuesday
evening. A more substantial round of storms is likely Wednesday
afternoon into Wednesday night. Any of the thunderstorms could be
severe and produce damaging winds and large hail. Torrential
rainfall is also possible, and may lead to flooding.

Humid conditions are also likely through Wednesday. The heat
index could exceed 90 across central and east-central Wisconsin
Wednesday afternoon. The combination of heat and humidity will
result in an elevated risk of heat related illness, especially for
individuals in poor health.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

LMZ521-522-541>543-271945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
240 PM CDT Mon Jul 26 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are possible at times. Some of the storms could
become strong to severe produce gusty winds, heavy rainfall and
lightning.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Thunderstorms will continue to be possible at times through
Wednesday night. Any storms that develop will be capable of
producing gusty winds, heavy rainfall, and lightning.

MPC/Skowronski

In the hours before

Special weather statement, Jul 26, 9:43 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Green Bay WI
943 PM CDT Mon Jul 26 2021

WIZ005-010-270345-
Vilas WI-Oneida WI-
943 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR VILAS AND NORTHWESTERN ONEIDA
COUNTIES UNTIL 1045 PM CDT...

At 942 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Marenisco to 6 miles north
of Turtle Flambeau Flowage to 7 miles west of Butternut. Movement was
southeast at 30 mph.

Half inch hail, winds in excess of 40 mph, and torrential rainfall
will be possible with these storms.

Strong thunderstorms will be near...
  Lac Du Flambeau around 1020 PM CDT.
  Willow Lake around 1045 PM CDT.

Other locations impacted by these storms include Sayner, Land O
Lakes, Nixon Lake Natural Area, Lac Vieux Desert, Upper Buckatabon
Springs Natural Area, Woodruff, St Germain, Tomahawk River Pines
Natural Area, High Lake Natural Area and Arbor Vitae.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4614 8910 4611 8903 4588 8950 4567 9004
      4598 9005 4598 8993 4630 8993
TIME...MOT...LOC 0242Z 299DEG 27KT 4646 8964 4617 9022 4599 9066

Kurimski
Local storm report, Jul 26, 10:22 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 PM CDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             W LAND O LAKES          46.16N 89.23W
07/26/2021  M0.75 INCH       VILAS              WI   TRAINED SPOTTER

            A LITTLE WEST OF LAND O LAKES.

&&

KLJ
Special weather statement, Jul 26, 10:37 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1037 PM CDT Mon Jul 26 2021

WIZ010-018-019-030-270430-
Langlade WI-Marathon WI-Oneida WI-Lincoln WI-
1037 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN...NORTHERN MARATHON...
SOUTHERN ONEIDA AND WESTERN LANGLADE COUNTIES UNTIL 1130 PM CDT...

At 1037 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow Reservoir to Spirit to near Jump
River. Movement was southeast at 50 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Willow Reservoir around 1045 PM CDT.
  Tomahawk around 1050 PM CDT.
  Rhinelander, Woodboro and New Wood Wildlife Area around 1055 PM
  CDT.
  Harrison around 1100 PM CDT.
  Birch Trails Girl Scout Camp around 1105 PM CDT.
  Merrill, Parrish and Council Grounds State Park around 1110 PM
  CDT.
  Dutch Corners around 1115 PM CDT.
  Veterans Memorial County Park around 1125 PM CDT.

Other locations impacted by these storms include Ackley Wildlife
Area, Bradley, Dudley, Kelly Lynn Bog Natural Area, Post Lake,
Kempster, Lower Tomahawk River Natural Area, Little Chicago, Harshaw
and Ormsby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4504 9020 4512 9020 4512 9004 4575 9004
      4585 8998 4542 8892 4538 8893 4538 8888
      4508 8929 4491 9008 4503 9030
TIME...MOT...LOC 0337Z 303DEG 45KT 4568 8985 4548 9013 4535 9073

Kurimski
Local storm report, Jul 26, 10:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 PM CDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     ARBOR VITAE             45.91N 89.65W
07/26/2021  M47 MPH          VILAS              WI   ASOS

            AIRPORT GUST TO 41 KNOTS.

&&

KLJ
Local storm report, Jul 26, 11:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1132 PM CDT MON JUL 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND GST     W ANTIGO                45.15N 89.15W
07/26/2021  M70 MPH          LANGLADE           WI   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED THIS WIND GUST JUST WEST OF
            ANTIGO.

&&

KLJ
Special weather statement, Jul 26, 11:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1139 PM CDT Mon Jul 26 2021

WIZ013-270515-
Northern Marinette County WI-
1139 PM CDT Mon Jul 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARINETTE COUNTY UNTIL
1215 AM CDT...

At 1139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Iron Mountain to near Homestead to 6 miles
southwest of Goodman. Movement was southeast at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Pembine, Goodman, Niagara, Dunbar, Amberg, Beecher, Miscauno Island
and Kremlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4577 8799 4576 8796 4575 8787 4573 8786
      4568 8778 4567 8782 4565 8783 4561 8778
      4556 8779 4556 8783 4554 8781 4549 8780
      4543 8786 4556 8843 4572 8843 4571 8806
      4578 8806 4579 8800
TIME...MOT...LOC 0439Z 301DEG 37KT 4583 8808 4570 8818 4555 8841

Bersch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:26 PM CDTSpecial Weather StatementGRBDoor49 min
Jul 26, 8:33 PM CDTSpecial Marine WarningGRB36 min
Jul 26, 9:43 PM CDTSpecial Weather StatementGRBVilas62 min
Jul 26, 10:30 PM CDTSevere Thunderstorm WarningGRBForest, Vilas50 min
Jul 26, 10:37 PM CDTSpecial Weather StatementGRBLanglade, Lincoln53 min
Jul 26, 10:45 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida45 min
Jul 26, 11:06 PM CDTSevere Thunderstorm WarningGRBFlorence54 min
Jul 26, 11:11 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Langlade, Lincoln, Marathon, Oneida49 min
Jul 26, 11:33 PM CDTSevere Thunderstorm WarningGRBMarinette, Menominee, Oconto, Shawano57 min
Jul 26, 11:58 PM CDTSevere Thunderstorm WarningGRBMarathon, Outagamie, Portage, Waupaca62 min
Jul 27, 12:16 AM CDTSpecial Marine WarningGRB89 min
Jul 27, 12:24 AM CDTSevere Thunderstorm WarningGRBBrown, Marinette, Oconto, Shawano66 min
Jul 27, 12:37 AM CDTSpecial Marine WarningGRB83 min
Jul 27, 12:51 AM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee54 min
Jul 27, 12:52 AM CDTSpecial Weather StatementGRBCalumet, Winnebago38 min
Jul 27, 12:55 AM CDTSpecial Weather StatementGRBManitowoc35 min
Jul 27, 1:18 AM CDTSpecial Weather StatementGRBOneida42 min
Jul 27, 1:28 AM CDTSevere Thunderstorm WarningGRBOneida32 min
Jul 27, 1:42 AM CDTSpecial Weather StatementGRBManitowoc48 min
Jul 27, 1:53 AM CDTSpecial Weather StatementGRBLincoln52 min
Jul 27, 2:30 AM CDTSpecial Weather StatementGRBLanglade45 min
Jul 27, 2:41 AM CDTSpecial Weather StatementGRBLanglade, Lincoln, Marathon, Menominee, Shawano49 min
Jul 27, 3:20 AM CDTSpecial Weather StatementGRBBrown, Marathon, Menominee, Outagamie, Portage, Shawano and 2 more40 min
Jul 27, 3:51 AM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more69 min
Jul 27, 6:16 AM CDTSpecial Weather StatementGRBPortage, Wood44 min
Jul 27, 6:58 AM CDTSpecial Weather StatementGRBPortage, Wood47 min
Jul 27, 7:27 AM CDTSpecial Weather StatementGRBWaushara63 min
Jul 27, 8:33 AM CDTSpecial Weather StatementGRBCalumet, Manitowoc, Portage, Waushara, Winnebago, Wood57 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.